MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLL 19GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLL 19GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that during use of the bd sharps coll 19gal red one lid was missing, relative to the number of bases.The following information was provided by the initial reporter: the customer reported that one lid was missing, relative to the number of bases.
 
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.Medical device expiration date: na.For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed as flextronics is an oem manufacturing site.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received.Additional attempts to get more information were made, however in none of the cases additional information was retrieved.According to the dhr review process, the result showed there were no issues reported like missing lids during the manufacturing process for the lot number (1286929) reported under this customer complaint.A review of the ncmr¿s was performed; the result showed no issue reported for missing lids for the same part number throughout the last twelve months.According with this investigation and lot number provided, this product was manufactured by flex on october 2021, however, there is not enough information provided from customer like pictures of original packaging in order to determine the root cause.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation, if the material is stored or if there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (missing lid).As part of this investigation, a review of customer complaint records was performed; according with the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue.

Brand Name
BD SHARPS COLL 19GAL RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15030461
Report Number2243072-2022-00950
Device Sequence Number14591820
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public00382903056095
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot Number1286929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown